MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. SLEEK RX PTA CATHETER; PTA BALLOON DILATATION CATHETER

CLEARSTREAM TECHNOLOGIES LTD. SLEEK RX PTA CATHETER; PTA BALLOON DILATATION CATHETER
Model Number 425-2022X
Medical Device Problem Codes Material Rupture (1546); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a percutaneous transluminal angioplasty procedure in the infrapopliteal lesion, the pta balloon allegedly burst.There was no reported patient injury.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.Expiration date: 07/2023.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the third complaint reported for this lot number.However, a device history record review was performed and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the device was returned for evaluation.The balloon exhibited evidence of inflation.The balloon was inflated with water, however it would not maintain pressure due to three pinhole ruptures located 25mm, 80mm from the proximal cone, the third was noted at the proximal cone.Five bends were noted along the shaft.One kink was confirmed 140mm from the re-port.A kink was noted on the inner at the proximal cone of the balloon.The result of the investigation is confirmed for the reported balloon burst issue.The root cause for the reported balloon burst issue could not be determined based upon the available information received from the field communications and device evaluation.Labeling review: instructions for use for sleek pta rapid exchange (rx) dilatation catheter product family was reviewed the following sections are applicable: indications: the sleek catheters are intended for balloon dilatation of the femoral, popliteal and infra-popliteal arteries.These catheters are not designed to be used in the coronary arteries.Balloon characteristics: please check the package label for the rated burst pressure (rbp).It is important that the balloon not be inflated beyond the rated burst pressure.Pressures in excess of rated burst pressure may cause the balloon to burst.Compliance charts are provided with each product.The semi-compliant balloon has a 8% ± 4% growth in diameter from nominal to rated burst pressure.All inflations should be viewed under fluoroscopy.The sleek balloons reach their nominal diameter at 6 atm (608 kpa).Warnings: do not exceed the rated burst pressure.A syringe with pressure gauge is recommended to monitor pressure.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Use the catheter prior to the ¿use by¿ date specified on the package.Use only an endoflator or 20 ml syringe for inflation.Do not exceed the following rated burst pressures: 16 atm/1621 kpa (40 - 60 mm); 15 atm /1520 kpa (80 - 220 mm).Precautions: if resistance is felt upon removal, then the balloon, guidewire and the sheath/ guide catheter should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.This may be accomplished by firmly grasping the balloon catheter and sheath/guide catheter as a unit and withdrawing both together, using a gently twisting motion combined with traction.Before removing catheter from sheath/guide catheter it is very important that the balloon is completely deflated.Directions for use: inspection and preparation remove the balloon sleeve by first withdrawing the shipping mandrel slightly and then slowly removing the sleeve while holding the catheter as close to the balloon as possible.If any resistance is felt, or if any stretching of the catheter is observed while removing the balloon sleeve, the product should not be used.The catheter should then be inspected for bends, kinks or stretched portions.Do not use if product damage is evident.Prepare a mixture of contrast medium and normal saline as per normal procedure.(recommended 25%/75%).Attach a stopcock and a 20 ml syringe half filled with the contrast solution to the balloon port.Point the syringe nozzle downward and aspirate until all air is removed from the balloon.Turn the stopcock off and maintain the vacuum in the balloon.Purge the catheter through lumen thoroughly.Reinserting the balloon into the balloon sleeve may damage the balloon or catheter.Procedure: insertion and inflation: note: a 0.014¿ (0.356 mm) guidewire must be inserted in the sleek catheter across the balloon during any inflation of the balloon.Attach a haemostatic valve to the appropriate guiding catheter/sheath, which has been previously inserted into the vasculature following standard product guidelines.Insert the guidewire (0.014¿ (0.356 mm) max) into the guiding catheter/sheath through the haemostatic valve.Under flouroscopy, position the guidewire across the lesion in accordance with accepted pta techniques.Make sure that the balloon sleeve has been removed from the catheter balloon.Back load the guidewire into the distal tip of the dilation catheter.Advance the dilation catheter in small steps to the tip of the guiding catheter/sheath.Re-attach the torque device to the guidewire.Hold the guidewire stationary and advance the balloon catheter over the guidewire and across the stenosis.The radiopaque balloon marker and a low pressure (10 to 20 psi/69 to 138 kpa) balloon inflation should be used to confirm that the indentation caused by the stenosis is centrally located within the balloon segment before proceeding with the dilation.Never advance the balloon catheter against resistance, without first identifying the resistance and taking the necessary remedial action.Inflate and deflate the balloon manually by advancing and retracting the plunger of the inflation device.Maintain vacuum on the balloon between dilations by withdrawing the plunger of the inflation device.H10: d4 (expiration date: 07/2023).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
SLEEK RX PTA CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI  N A
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16580596
Report Number9616666-2023-00038
Device Sequence Number4681312
Product Code LIT
UDI-Device Identifier00801741132292
UDI-Public(01)00801741132292
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K072947
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number425-2022X
Device Catalogue Number425-2022X
Device Lot NumberCMEV0218
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/23/2023
Supplement Date Received by Manufacturer03/30/2023
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date04/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown